Hail, Asotin
- When
- August 6, 1:27 PM PST to 1:32 PM PST
- Where
- Asotin County, 5.85 mi SSE of Asotin
- Measured
- 1.5 in hail
- Reported by
- Public
- Coordinates
- 46.250, -116.990
A severe thunderstorm resulted in large hail seven miles southeast of Asotin. 5 inches in diameter was reported from this storm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A severe thunderstorm resulted in large hail seven miles southeast of Asotin. Hail up to 1.5 inches in diameter was reported from this storm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Aug 6, 9:39 AM PST, 3 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 1039 AM PDT FRI AUG 6 2010 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL BECOME ESTABLISHED OVER THE INLAND NORTHWEST THROUGH EARLY NEXT WEEK. THIS WILL RESULT IN A COOLING TREND WITH TEMPERATURES FALLING TO SLIGHTLY BELOW NORMAL. THERE WILL BE LIMITED MOISTURE WITH THIS TROUGH...RESULTING IN A CHANCE OF MAINLY MOUNTAIN SHOWERS. && .DISCUSSION... THE FORECAST HAS BEEN UPDATED FOR THE REMAINDER OF THIS MORNING BASED ON CURRENT SATELLITE AND RADAR TRENDS. THE TROUGH AXIS AT 500MB HAS PUSHED INTO CENTRAL WASHINGTON WITH INCREASED WESTERLY FLOW BRINGING IN STABLE AIR IN THE MID LEVELS OF THE ATMOSPHERE INTO MUCH OF CENTRAL AND PORTIONS OF EASTERN WASHINGTON. HOWEVER AN AXIS OF INSTABILITY WITH 700-500MB THETA E LAPSE RATES OF -1 TO -2 C/KM REMAINS OVER SOUTHEAST WASHINGTON...EXTENDING NORTHEAST TOWARDS THE CENTRAL PANHANDLE MTNS AND THE N IDAHO PANHANDLE. THUS REDEVELOPMENT OF ISOLATED SHOWERS AND THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE MORNING WITH ONE SUCH CELL BEING PICKED UP ON RADAR NEAR POMEROY. MEANWHILE THE DISTURBANCE WHICH BROUGHT ABUNDANT LIGHTNING TO N IDAHO OVERNIGHT IS EXITING THE AREA WITH A FEW LINGERING SHOWERS AND THUNDERSTORMS EXPECTED FROM THIS WAVE OVER BOUNDARY COUNTY NEAR BONNERS FERRY THROUGH MID MORNING. JW && .AVIATION... ISOLD TSRA WILL DEVELOP MAINLY OVER THE MTNS THIS AFTERNOON AT THE ATMOSPHERE DESTABILIZES. A POCKET OF MID LEVEL INSTABILITY NEAR KLWS SHOULD PUSH SLIGHTLY TO THE EAST THIS AFTERNOON...SO WHILE THERE IS A CHANCE OF TSRA OPTED TO LEAVE MENTION OUT OF TAF FCST GIVEN BEST CHANCES WILL BE SOUTH AND EAST OF KLWS. THE ATMOSPHERE WILL STABILIZE AFTER SUNSET ENDING THE ISOLD THUNDERSTORMS OVER THE MTNS WITH JUST SCT HIGH CIRRUS EXPECTED. FOR KEAT...WINDS WILL BECOME BREEZY AND GUSTY NEAR 00Z AS A LEESIDE TROUGH SHIFTS INTO THE COLUMBIA BASIN ALLOWING NW WINDS TO INCREASE. JW && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 87 59 82 58 80 56 / 10 10 10 10 10 10 COEUR D'ALENE 86 56 80 55 79 53 / 10 10 10 10 20 20 PULLMAN 87 51 82 50 80 48 / 20 10 10 10 10 10 LEWISTON 94 62 90 61 88 59 / 30 10 10 10 10 10 COLVILLE 90 55 82 53 83 51 / 10 10 20 20 30 30 SANDPOINT 83 54 79 53 76 50 / 20 10 20 20 20 20 KELLOGG 86 56 79 54 77 52 / 30 20 10 20 20 20 MOSES LAKE 94 59 88 58 85 55 / 0 0 0 0 10 10 WENATCHEE 90 64 85 62 84 59 / 0 0 10 10 10 10 OMAK 91 58 85 56 85 55 / 10 0 20 20 20 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
223 PM PDT FRI AUG 6 2010
IDZ001-062230-
BOUNDARY ID-
223 PM PDT FRI AUG 6 2010
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN BOUNDARY COUNTY IN THE PANHANDLE OF IDAHO
UNTIL 330 PM PDT
AT 220 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES WEST OF COPELAND..MOVING EAST AT 15 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS IMPACTED INCLUDE...
PORTHILL...
ROBINSON LAKE CAMPGROUND...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4894 11612 4888 11674 4899 11680 4901 11675
4900 11617
TIME...MOT...LOC 2123Z 252DEG 14KT 4895 11668
SBThe Pendleton radar (KPDT), 157 km away, was scanning. The volume nearest the first event began at 21:27 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2010Every state in 2010This day in weather historyWarnings in Washington, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 251921, 251922.